Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Bilateral lactation, delayed period, not sexually active, have copper IUD. On ssri and an amphetamine derivative for a sleep disorder. What is the cause?

I am 33 yo female. I have lost between 15 and 20 pounds. bmi around 22 still. on ssri and an amphetamine derivative for a sleep disorder . i have recently begun to lactate bilaterally and I am pretty sure my period is late. i have never had irregular periods and i have a copper iud . i have not been sexually active in over 3 months. i know prolactin stimulates milk release, and galactorrhea is a side effect of ssri s, however, my vyvanse should be blocking the reuptake of dopamine, therefore wouldn t my dopamine levels be higher, thus leading to more prolactin inhibition? i am under a lot of stress, getting ready to take boards. what is going on? why am i having these side effects
Asked On : Fri, 18 May 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thanks for writing to us.
The medicines that you are taking can increase your prolactin levels causing a ilk like discharge fron the breasts. If pregnancy test is negative then there is no need to worry.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal ,
Answered: Fri, 18 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor